British Heart Foundation

ICD

I an new here. After 6 years of no incidents my ICD decided to fire 5 months ago. After various checks and re calibration of unit plus change of some medication and the addition of 100mg Amioderone I have not had any further incidents however I have an ongoing fear of the unit firing again and have noticed a bit of a drop in physical capabilities. ie stairs, gradients when walking and walking in general. Has anybody else out there experienced these issues.

2 Replies
oldestnewest

Hello there - sorry to hear about your ICD firing, it can be quite unsettling for people. It might be a combination of a change in your medications and also the added fear/loss of confidence that's holding you back a bit. You can speak to your GP or ICD clinic about tweaks they might be able to make to your meds, and your GP can also refer you for some talking therapy to help you work through your fears and anxieties if you feel that would help you.

Take care, Chris

Reply

Hi Chris. Thanks for your reply and I agree it probably is fear/loss of confidence that is causing me some issues. I have regular meetings with my cardiac nurse who is supportive (GP so so). Unfortunately when my ICD fired in July the first time it kept shocking for a total of 27 times in approx 3 hours. Then after a short stay in CCU I went home but it fired again (only 4 times) and I spent 12 days in hospital having observations, adjustments to unit and med changes. I'm back to work and really trying to get on with life but I must admit I feel "rough" at some time most days. Normally nausea, dizziness, fatigue etc. Just hoping that I will eventually get used to meds and life will return to as normal as possible.

Nice to "talk" to someone else. Take care out there. Glen

1 like
Reply

You may also like...